Alert archive / Michigan / River Flood Warnings in 2014

River Flood Warning 2, NWS Grand Rapids, MI

March 22, 2014Ingham County, Michigan

NWS Grand Rapids, MI issued this river flood warning at Mar 22, 2014, 10:27 AM EDT for Ingham County, Michigan. It took effect at Mar 22, 2014, 2:00 PM EDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Mar 22, 2014, 10:27 AM EDT (14:27 UTC)
In effect from
Mar 22, 2014, 2:00 PM EDT
Expired
Mar 24, 2014, 5:00 AM EDT
In force
39 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
Minor

County Ingham County, MI

The radar

The Detroit radar (KDTX), 85 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sycamore Creek near Holt (HHTM4).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04112850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WGUS43 KGRR 221427
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 AM EDT SAT MAR 22 2014

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY

.THE CURRENT WEATHER IS DOMINATED BY AN AREA OF HIGH PRESSURE.
QUIET AND DRY CONDITIONS WILL CONTINUE THROUGH THIS EVENING BEFORE
FLURRIES OR SCATTERED LIGHT SNOW MOVES IN OVERNIGHT. LITTLE
ADDITIONAL PRECIPITATION IS EXPECTED. THE EXTENDED FORECAST IS FOR
SUB FREEZING TEMPERATURES TO MOVE IN THROUGH THE EARLY PORTION OF THE
UPCOMING WORK WEEK WITH LITTLE PRECIPITATION ANTICIPATED. THE
FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK 
YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.  
NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER.  IF 
YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY.


THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD 
STAGE.  

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC065-231627-
/O.NEW.KGRR.FL.W.0002.140322T1800Z-140324T0900Z/
/HHTM4.1.ER.140322T1800Z.140323T0000Z.140323T0900Z.NO/
1027 AM EDT SAT MAR 22 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SYCAMORE CREEK AT HOLT.
* FROM THIS AFTERNOON TO LATE SUNDAY NIGHT.
* AT  9:15 AM SATURDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* DEBRIS AND OTHER DEAD VEGETATION IN THE SYCAMORE CREEK HAS BEGUN TO
  BACK UP NEAR THE AURELIUS ROAD BRIDGE. SEVERAL OTHER LOCATIONS
  WERE NOTED TO  HAVE DEBRIS AS WELL. ANY MOVEMENT OR CONTINUED BUILD
  UP COULD CAUSE RIVER LEVELS TO FLUCTUATE. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 8.1 FEET BY THIS EVENING. 
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS 
  ADJACENT TO THE RIVER...IN THE LANSING MUNICIPAL GOLF COURSE AND 
  SECTIONS OF EAST MT. HOPE ROAD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.1 FEET 
  ON MAY 16 2001.  

&&

LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
      4268 8449 4271 8451             

$$
2 follow-up statements
064 
WGUS83 KGRR 230058
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
858 PM EDT SAT MAR 22 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY

.THE CURRENT WEATHER IS DOMINATED BY AN AREA OF HIGH PRESSURE.
QUIET AND DRY CONDITIONS WILL CONTINUE THROUGH THIS EVENING. THE
EXTENDED FORECAST IS FOR SUB FREEZING TEMPERATURES TO MOVE IN THROUGH
THE EARLY PORTION OF THE UPCOMING WORK WEEK WITH LITTLE PRECIPITATION
ANTICIPATED. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST
24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC065-240258-
/O.EXT.KGRR.FL.W.0002.000000T0000Z-140325T0218Z/
/HHTM4.1.ER.140322T1915Z.140323T0600Z.140324T0218Z.NO/
858 PM EDT SAT MAR 22 2014

THE FLOOD WARNING CONTINUES FOR
  THE SYCAMORE CREEK AT HOLT.
* UNTIL MONDAY EVENING.
* AT  8:15 PM SATURDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* DEBRIS AND OTHER DEAD VEGETATION IN THE SYCAMORE CREEK HAS BEGUN TO
  BACK UP NEAR THE AURELIUS ROAD BRIDGE. SEVERAL OTHER LOCATIONS
  WERE NOTED TO  HAVE DEBRIS AS WELL. ANY MOVEMENT OR CONTINUED BUILD
  UP COULD CAUSE RIVER LEVELS TO FLUCTUATE.  
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.2 FEET SUNDAY
  MORNING.  THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS 
  ADJACENT TO THE RIVER...IN THE LANSING MUNICIPAL GOLF COURSE AND 
  SECTIONS OF EAST MT. HOPE ROAD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.4 FEET 
  ON APR 20 2013.  

&&

LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
      4268 8449 4271 8451             

$$
137 
WGUS83 KGRR 231512
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 AM EDT SUN MAR 23 2014

 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD 
ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN...

  SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY

.THE CURRENT WEATHER IS DOMINATED BY HIGH PRESSURE. THE NEXT CHANCE
OF PRECIPITATION WILL COME MONDAY NIGHT IN THE FORM OF SNOW.
POSSIBLE TOTALS MAY RANGE FROM ONE TO TWO INCHES. THE EXTENDED 
OUTLOOK IS FOR WELL BELOW NORMAL TEMPERATURES TO CONTINUE THROUGH
WEDNESDAY BEFORE WARMER AND WETTER CONDITIONS RETURN THURDAY INTO
FRIDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24
HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC065-231542-
/O.CAN.KGRR.FL.W.0002.000000T0000Z-140325T0218Z/
/HHTM4.1.ER.140322T1915Z.140323T0345Z.140323T1000Z.NO/
1112 AM EDT SUN MAR 23 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SYCAMORE CREEK AT HOLT.
  AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY.
* AT 10:15 AM SUNDAY THE STAGE WAS 7.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:00 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS 
  ADJACENT TO THE RIVER...IN THE LANSING MUNICIPAL GOLF COURSE AND 
  SECTIONS OF EAST MT. HOPE ROAD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.9 FEET 
  ON MAY 23 2004.  

&&

LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
      4268 8449 4271 8451             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Mar 22, 7:29 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 22, 7:29 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 AM EDT SAT MAR 22 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 324 AM EDT SAT MAR 22 2014

COLDER AIR IS POISED TO MOVE INTO LOWER MICHIGAN THIS WEEKEND
RESULTING IN HIGH TEMPERATURES 20 DEGREES BELOW NORMAL. LIGHT SNOW
IS POSSIBLE TONIGHT AND SUNDAY AND AGAIN TUESDAY. HOWEVER WARMER AIR
WILL BEGIN TO MOVE BACK INTO THE REGION BY MID WEEK AND TEMPERATURES
WILL CLIMB INTO THE 40S.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 324 AM EDT SAT MAR 22 2014

FORECAST CONCERNS ARE MINIMAL THIS MORNING. ONLY MADE A FEW TWEAKS
TO THE GRIDS.

REGIONAL RADAR SHOWS LIGHT RAIN MOVING OUT OF SE LWR ATTM AND LITTLE
IN THE WAY OF UPSTREAM PCPN. AS HIGH PRESSURE MOVES INTO THE
REGION...WE/LL LIKELY NOT SEE MUCH IN THE WAY OF PCPN TODAY...JUST A
MIX OF CLOUDS AND SUN. IT WILL BE COLD THOUGH AS H8 TEMPS FALL TO
-16C BY LATE THIS AFTERNOON.

AN UPPER TROUGH DROPPING SOUTH TONIGHT MAY COMBINE WITH THE COLD
BOUNDARY LAYER TEMPS AND PRODUCE SOME LIGHT SNOW. THE LAKE SHORE
AREAS WOULD SEE THE HIGHEST CHANCE AT SEEING SOME SNOW. ANY ACCUMS
SHOULD BE LESS THAN AN INCH.

SUNDAY WILL BE THE COLDEST DAY OF THE PERIOD WITH HIGHS IN THE MID
20S. THERE/S A LOW CHANCE WE COULD SEE SOME LIGHT SNOW AGAIN AS THE
UPPER TROUGH CONTINUES MOVING THROUGH THE GREAT LAKES. LITTLE IN THE
WAY OF ACCUMS THOUGH EXPECTED AS MOISTURE ISN/T DEEP.

MONDAY WILL BE A DRY DAY BUT STILL CHILLY WITH HIGHS IN THE UPPER
20S AS THE PERSISTENT LONG WAVE TROUGH OVER THE EASTERN US HANGS ON.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 324 AM EDT SAT MAR 22 2014

ADJUSTED TEMPERATURES DOWN FROM MONDAY NIGHT TO WEDNESDAY IN THE
ARCTIC AIR. CHANCE OF SNOW ARRIVES MONDAY NIGHT AND TUESDAY WITH THE
PASSAGE OF A CLIPPER AND SHARP UPPER TROUGH. SNOW RATIOS ARE CLOSE
TO 20 TO 1 AT THE TIME THANKS TO THE COLD AIR IN PLACE BUT QPF IS
STILL LIGHT SO ONLY AN INCH OR TWO EXPECTED MOST PLACES.

A MORE SIGNIFICANT LOW MOVING ACROSS LOWER MICHIGAN WILL BRING SOME
SNOW OR RAIN THURSDAY. MOST LIKELY THIS WILL START AS A MIX ON
THURSDAY AS AREA OF ISENTROPIC UPGLIDE MOVES IN. PRECIP SHOULD THEN
GO OVER TO RAIN AS WARM ADVECTION CONTINUES. THE LOW MOVES EAST
THURSDAY NIGHT AND FRIDAY WITH COLDER AIR FILTERING IN ON THE
BACKSIDE AND RAIN CHANGING TO SNOW BEFORE ENDING LATE FRIDAY. THERE
COULD BE SOME WETS SNOW ACCUMULATIONS ACROSS THE NORTHERN ZONES
BEGINNING THURSDAY NIGHT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 728 AM EDT SAT MAR 22 2014

STRATUS CLOUD DECK WITH BASES AROUND 1500 FEET AGL WILL PERSIST
THROUGH THIS MORNING BUT SHOULD BEGIN TO LIFT BY 18Z WITH VFR
EXPECTED THIS AFTERNOON AND TONIGHT. NORTHWEST WINDS WILL GUST
OVER 20 KNOTS THROUGH THE MORNING.

&&

.HYDROLOGY...
ISSUED AT 329 PM EDT FRI MAR 21 2014

WE HAVE QUITE A FEW (12) RIVER SITES AT ADVISORY STAGE ACROSS THE
FORECAST AREA MAINLY CONFINED TO THE GRAND RIVER BASIN. THERE
REMAINS THE POTENTIAL FOR A FEW TO REACH FLOOD STAGE...BUT WE HAVE
SOME TIME BEFORE THOSE CRESTS WILL BE REALIZED IN MOST CASES. THE
SCENARIO CONTINUES TO BE A GOOD ONE OVERALL...WHERE WE ARE LOSING
RIVER ICE AND CONTINUING TO MELT THE SNOW WITHOUT MAJOR FLOODING.

THE CONDITIONS LOOK TO REMAIN FAIRLY QUIET OVER THE WEEKEND AS WATER
CONTINUES TO ROUTE DOWN THE RIVERS WITHOUT MUCH IN THE WAY OF
PRECIPITATION. WE TURN COLDER OVER THE WEEKEND AND INTO EARLY NEXT
WEEK WHICH SLOW THE MELT WATER MOVEMENT INTO THE RIVERS ONCE AGAIN.

THE ICE SITUATION ON THE GRAND IS THAT THE JAM ICE FROM GRAND RAPIDS
YESTERDAY HUNG UP ON THE U.S. 31 BRIDGE IN GRAND HAVEN THIS MORNING.
AROUND MID MORNING THE ICE BEGAN TO PUSH THROUGH THE BRIDGE WITHOUT
ISSUE AND ANY SIGNIFICANT SITUATION SEEMS TO HAVE BEEN AVERTED
THERE. THE RIVER IS OPEN TO LAKE MICHIGAN AT THE PIER HEADS AND THE
CHUNK ICE IS FLOATING OUT INTO THE LAKE. SO A GOOD SCENARIO HERE AS
WELL.

NEXT ITEM TO KEEP AN EYE ON WILL BE THE NEXT WARM UP WITH HEAVIER
RAINS. NOTHING CERTAIN IN REGARD TO THAT IN THE NEXT 7 DAYS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...93
SHORT TERM...93
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...DUKE
Hazardous weather outlook, Mar 22, 4:58 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
458 AM EDT SAT MAR 22 2014

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
230900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
458 AM EDT SAT MAR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG AREAS OF THE GRAND RIVER AND
SEVERAL OF ITS TRIBUTARIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW MAY IMPACT TRAVEL TUESDAY MORNING.

MINOR FLOODING WILL CONTINUE ALONG AREAS OF THE GRAND RIVER AND
SEVERAL OF ITS TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

Nearby

River Flood Warnings in Michigan, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.